Alert archive / Georgia / Special Weather Statements in 2016

Special Weather Statement, NWS Tallahassee, FL

July 22, 2016Lowndes County, Georgia

NWS Tallahassee, FL issued this special weather statement at Jul 22, 2016, 8:13 PM EDT for Lowndes County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 22, 2016, 8:13 PM EDT (00:13 UTC)
Expired
Jul 22, 2016, 8:45 PM EDT
In force
32 min
Issued by
NWS Tallahassee, FL

County Lowndes County, GA

The radar

The Moody AFB radar (KVAX), 16 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 0.2 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2016-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 323 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2016-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
323 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
1175 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

857 
WWUS82 KTAE 230013
SPSTAE

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
813 PM EDT FRI JUL 22 2016
 
GAZ160-230045-
LOWNDES GA-
813 PM EDT FRI JUL 22 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LOWNDES COUNTY UNTIL 845
PM EDT...

AT 813 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF LAKE PARK...MOVING WEST AT
15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LAKE PARK...VALDOSTA...VALDOSTA STATE UNIVERSITY...I-75 AT EXIT 16...
REMERTON...DASHER...I-75 AT EXIT 11...VALDOSTA REGIONAL AIRPORT...
TWIN LAKES...CLYATTVILLE AND NAYLOR.

LAT...LON 3085 8309 3083 8309 3083 8310 3080 8310
      3080 8312 3079 8313 3077 8314 3076 8313
      3069 8314 3067 8335 3095 8331 3094 8309
      3085 8308
TIME...MOT...LOC 0013Z 087DEG 12KT 3079 8316 

$$

42-DVD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jul 22, 3:37 PM EDT, 4 hours 36 minutes earlier.

Area forecast discussion, Jul 22, 3:37 PM EDT, 4 hours 36 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
337 PM EDT FRI JUL 22 2016

.NEAR TERM [Through Tonight]...

Convection continues to be confined to the sea-breeze this afternoon
as drier air at mid and upper levels has filtered in over portions
of the forecast area. This is keeping limiting convective coverage
across the Florida Panhandle so far and suppressing it further
inland. A weak mid-level shortwave traversed the region a few
hours ago and is currently triggering widespread showers and
thunderstorms to the west across portions of AL/MS/LA at this hour
where deeper moisture is in place. For the remainder of the
afternoon, expect the best chances for showers and storms to
remain confined to the Florida Panhandle, with lesser chances
further inland. Eastern portions of the Big Bend may see coverage
increase later this afternoon and this evening prior to
thunderstorms diminishing after sunset. While storms will
generally be weaker than yesterday, the strongest storms this
afternoon could be capable of producing isolated gusty winds.

Temperatures will drop into the mid 70s tonight, with the exception
of coastal areas where lows will bottom out in the upper 70s. Patchy
fog will be possible again tonight, especially in areas that receive
rainfall this afternoon.

.SHORT TERM [Saturday Through Sunday Night]...

Surface ridging will be in control of the local area through
Saturday. Drier air will continue to move into the forecast area
from the northeast along the periphery of the stacked ridge
centered over the Plains. With ridging in place, expect below
normal coverage of showers thunderstorms on Saturday afternoon, in
the 20-30 percent range.

By Sunday, model guidance is in agreement with bringing a weak area
of upper level low pressure inland from the NE Florida coast.
This will act to enhance local shower and thunderstorm activity,
with the greatest chances for rainfall in the eastern zones where
PoPs are around 40 percent. High temperatures both days will be in
the mid 90s with lows in the low to mid 70s.

.LONG TERM [Monday Through Friday]...

For the beginning of the long term, influence from the weak upper
level low will maintain PoPs in the 30-40 percent range areawide
through Tuesday. As this feature dissipates and Atlantic ridging
begins to rebuild across the area, PWATs decrease and expect a
return to below normal PoPs to between 20 and 30 percent for the
remainder of the period. Afternoon and evening convection will be
primarily sea breeze driven, with the lack of any major large scale
forcing. High temperatures will begin the period in the low 90s,
with mid 90s possible later in the week as rain chances diminish.
Lows will be in the mid 70s.

&&

.AVIATION [Through 18Z Saturday]...

SCT TSRA continues to develop along the sea-breeze and will spread
inland this afternoon, with southern sites (TLH and ECP) seeing the
best chances. ISO to SCT TSRA remains possible further inland at DHN
and VLD later this afternoon and this evening. Heavy rain and gusty
winds will be possible in and around any storms prior to them
diminishing this evening.

&&

.MARINE...

High pressure will remain over the northern Gulf coast through
Saturday. Light winds of 10 knots or less and seas to 2 feet or
less. Increasing chances for showers and thunderstorms on Sunday.

&&

.FIRE WEATHER...

With RH values above critical thresholds, hazardous fire weather
conditions are not expected for the next several days.

&&

.HYDROLOGY...

Below normal chances for showers and thunderstorms today and
tomorrow will allow for areas aggravated by Thursdays flooding to
subside. Localized flooding is possible with the strongest storms.
However, there are no widespread flood concerns.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   75  96  74  94  75 /  10  20  20  40  30
Panama City   78  89  77  89  78 /  10  30  20  30  20
Dothan        74  94  74  94  74 /  10  20  20  30  30
Albany        74  95  74  95  74 /  10  20  20  30  30
Valdosta      73  95  73  94  73 /  30  20  20  40  30
Cross City    73  92  74  93  73 /  40  20  20  40  30
Apalachicola  78  90  76  90  77 /  10  20  20  20  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

FL...None.
GA...None.
AL...None.
GM...None.

&&

NEAR TERM...Pullin
SHORT TERM...Bennett/Moore
LONG TERM...Bennett/Moore
AVIATION...Pullin
MARINE...Bennett/Moore
FIRE WEATHER...DVD
HYDROLOGY...Bennett/Moore

In the hours before

Special weather statement, Jul 22, 4:54 PM EDT, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
454 PM EDT FRI JUL 22 2016

FLZ018-019-028-222145-
INLAND JEFFERSON FL-INLAND TAYLOR FL-MADISON FL-
454 PM EDT FRI JUL 22 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TAYLOR...SOUTHEAST
JEFFERSON AND SOUTHWESTERN MADISON COUNTIES UNTIL 545 PM EDT...

AT 453 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF PERRY...MOVING NORTHWEST AT
10 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CABBAGE GROVE...ERIDU...SECOTAN...LAMONT...LAKE BIRD AND IDDO.

LAT...LON 3023 8358 3013 8367 3025 8399 3041 8380
TIME...MOT...LOC 2053Z 127DEG 10KT 3022 8368

42-DVD
Special weather statement, Jul 22, 5:26 PM EDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
526 PM EDT FRI JUL 22 2016

FLZ018-222200-
INLAND JEFFERSON FL-
526 PM EDT FRI JUL 22 2016

...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON COUNTY UNTIL 600 PM
EDT...

AT 526 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES SOUTH OF MONTICELLO...MOVING NORTHWEST
AT 15 MPH.

WINDS AROUND 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MONTICELLO...WACISSA...CAPPS...THOMAS CITY...CODY...CASA BLANCO...
LAKE MICCOSUKEE...WAUKEENAH...LLOYD...NASH...DRIFTON...LOIS...
WACISSA SPRINGS AND LAMONT.

LAT...LON 3038 8376 3038 8378 3039 8379 3038 8381
      3035 8381 3032 8379 3031 8382 3028 8384
      3027 8386 3037 8408 3044 8407 3046 8404
      3052 8404 3052 8398 3055 8398 3059 8400
      3052 8383 3042 8374
TIME...MOT...LOC 2126Z 130DEG 15KT 3036 8380

42-DVD
Special weather statement, Jul 22, 6:10 PM EDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
610 PM EDT FRI JUL 22 2016

FLZ017-018-222300-
LEON FL-INLAND JEFFERSON FL-
610 PM EDT FRI JUL 22 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JEFFERSON AND
NORTHEASTERN LEON COUNTIES UNTIL 700 PM EDT...

AT 610 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTHWEST OF MONTICELLO...MOVING
NORTHWEST AT 15 MPH.

WINDS NEAR 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TALLAHASSEE...CAPPS...FALLSCHASE...MOCCASIN GAP...LAKE MICCOSUKEE...
PISGAH CHURCH...WAUKEENAH...LLOYD...DRIFTON...RALFORD GREENWAY...
MACON COMMUNITY PARK...CHAIRES...BAUM...MACLAY STATE GARDENS...
CHAIRES CROSSROADS...MICCOSUKEE...CAPITOLA...KILLEARN ESTATES...
WACISSA AND THOMAS CITY.

LAT...LON 3046 8384 3032 8399 3049 8430 3068 8412
      3068 8407
TIME...MOT...LOC 2210Z 131DEG 14KT 3043 8397

42-DVD
Local storm report, Jul 22, 7:40 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
740 PM EDT FRI JUL 22 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     LIGHTNING        PERRY                   30.12N 83.58W
07/22/2016                   TAYLOR             FL   911 CALL CENTER

            A COMBINATION OF NUMEROUS CLOUD TO GROUND LIGHTNING
            STRIKES AND SOME WIND CAUSED SOME TREES TO FALL ON POWER
            LINES IN THE PERRY AREA RESULTING IN POWER OUTAGES

&&

DVD
Special weather statement, Jul 22, 8:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
813 PM EDT FRI JUL 22 2016

GAZ160-230045-
LOWNDES GA-
813 PM EDT FRI JUL 22 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LOWNDES COUNTY UNTIL 845
PM EDT...

AT 813 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF LAKE PARK...MOVING WEST AT
15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LAKE PARK...VALDOSTA...VALDOSTA STATE UNIVERSITY...I-75 AT EXIT 16...
REMERTON...DASHER...I-75 AT EXIT 11...VALDOSTA REGIONAL AIRPORT...
TWIN LAKES...CLYATTVILLE AND NAYLOR.

LAT...LON 3085 8309 3083 8309 3083 8310 3080 8310
      3080 8312 3079 8313 3077 8314 3076 8313
      3069 8314 3067 8335 3095 8331 3094 8309
      3085 8308
TIME...MOT...LOC 0013Z 087DEG 12KT 3079 8316

42-DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 10:00 PM EDTSpecial Weather StatementTAEDixie45 min

Nearby

Special Weather Statements in Georgia, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.